Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 149, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 8:34 PM CDT for 10 counties in Missouri; Bourbon County, Kansas. It was in force for 13 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2010, 8:34 PM CDT (01:34 UTC)
- Expired
- Sep 16, 2010, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Hickory County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 9:34 PM CDT | FLASH FLOOD | Vista, MO | SEVERAL LOW WATER CROSSINGS IN THE COUNTY FLOODING. |
| Sep 15, 11:00 PM CDT | FLASH FLOOD | Osceola, MO | NUMEROUS LOW WATER CROSSINGS WERE FLOODED BETWEEN 2100 15 SEPT AND 0600 16 SEPT WITH SIX TO SIXTEEN INCHES OF WATER OVER THE ROADWAYS. |
| Sep 16, 6:00 AM CDT | FLASH FLOOD | 3 S Nevada, MO | BRIDGE WAS WASHED OUT AT INTERSECTION OF TALLY BEND ROAD AND 1700 ROAD. |
| Sep 16, 6:00 AM CDT | FLASH FLOOD | 4 W Mapleton, KS | ONE FOOT OF WATER WAS REPORTED OVER HIGHWAY 65. ROAD WAS CLOSED. |
| Sep 16, 6:00 AM CDT | FLASH FLOOD | Mapleton, KS | EIGHTEEN INCHES OF WATER REPORTED OVER HIGHWAY 7 ONE MILE SOUTH OF HIGHWAY 31. ROAD WAS CLOSED. |
| Sep 16, 8:05 AM CDT | FLASH FLOOD | Sse Stotesbury, MO | ROAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS53 KSGF 160134
FFWSGF
KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.NEW.KSGF.FF.W.0149.100916T0134Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT WED SEP 15 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CAMDEN COUNTY IN CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 300 AM CDT THURSDAY.
* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING ALONG
AND NORTH OF THE HIGHWAY 54 CORRIDOR. DUE TO SATURATED GROUND
CONDITIONS FROM RECENT RAINFALL...WIDESPREAD FLASH FLOODING WILL
LIKELY OCCUR OVER SOUTHEAST KANSAS INTO CENTRAL MISSOURI.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
3805 9164 3802 9240 3786 9241 3780 9254
3789 9263 3783 9363 3758 9363 3768 9509
3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3854 9308 3865 9307 3870 9284
$$
CRAMER6 follow-up statements
064
WGUS73 KSGF 160404
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT WED SEP 15 2010
KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
1104 PM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CAMDEN...CEDAR...HICKORY...MARIES...MILLER...
MORGAN...NORTHEASTERN BARTON...ST. CLAIR AND VERNON COUNTIES...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA THIS
EVENING.
RUNOFF FROM THIS RAIN WILL LIKELY CAUSE FLASH FLOODING OF LOW WATER
CROSSINGS...AND RAPID RISES ALONG SMALL CREEKS AND STREAMS IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
3805 9164 3802 9240 3786 9241 3780 9254
3789 9263 3783 9363 3758 9363 3768 9509
3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3854 9308 3865 9307 3870 9284
$$179
WGUS73 KSGF 160618
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT THU SEP 16 2010
KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
118 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CAMDEN...CEDAR...HICKORY...MARIES...MILLER...
MORGAN...NORTHEASTERN BARTON...ST. CLAIR AND VERNON COUNTIES...
AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN HAD ENDED AT MOST LOCATIONS. RAINFALL AMOUNTS SINCE
WEDNESDAY HAVE RANGED FROM ONE AND A HALF TO THREE INCHES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE HH IN TUSCUMBIA...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS.
LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
3805 9164 3802 9240 3786 9241 3780 9254
3789 9263 3783 9363 3758 9363 3768 9509
3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3854 9308 3865 9307 3870 9284
$$
FOSTER900
WGUS73 KSGF 160753
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT THU SEP 16 2010
MOC029-125-131-141-160801-
/O.CAN.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-MARIES MO-MILLER MO-MORGAN MO-
253 AM CDT THU SEP 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CAMDEN...MARIES...
MILLER AND MORGAN COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING FOR THIS AREA.
IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3853 9307 3790 9308 3790 9319
3786 9319 3785 9322 3783 9357 3790 9358
3782 9364 3758 9363 3765 9462 3768 9463
3768 9509
$$
KSC011-MOC011-015-039-085-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
253 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR
AND VERNON COUNTIES...
THIS WARNING WILL SOON BE EXTENDED UNTIL 1000 AM CDT THURSDAY
MORNING.
AT 248 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3853 9307 3790 9308 3790 9319
3786 9319 3785 9322 3783 9357 3790 9358
3782 9364 3758 9363 3765 9462 3768 9463
3768 9509
$$
BOXELL902
WGUS53 KSGF 160754
FFWSGF
KSC011-MOC011-015-039-085-185-217-161500-
/O.EXT.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 248 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3853 9307 3790 9308 3790 9319
3786 9319 3785 9322 3783 9357 3790 9358
3782 9364 3758 9363 3765 9462 3768 9463
3768 9509
$$
BOXELL454
WGUS73 KSGF 161225
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT THU SEP 16 2010
KSC011-MOC011-015-039-085-185-217-161500-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
725 AM CDT THU SEP 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BENTON...BOURBON...CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR
AND VERNON COUNTIES...
AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND
WEDNESDAY NIGHT. THIS WAS RESULTING IN FLASH FLOODING....AS WELL
AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
&&
LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3853 9307 3790 9308 3790 9319
3786 9319 3785 9322 3783 9357 3790 9358
3782 9364 3758 9363 3765 9462 3768 9463
3768 9509
$$
BOXELL207
WGUS73 KSGF 161500
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT THU SEP 16 2010
KSC011-MOC011-015-039-085-185-217-161510-
/O.EXP.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
1000 AM CDT THU SEP 16 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BENTON...BOURBON...
CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR AND VERNON
COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
FLOODING CONTINUES ACROSS PORTIONS OF BOURBON COUNTY AND THE FLASH
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 10
AM FRIDAY.
LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
3852 9351 3853 9307 3790 9308 3790 9319
3786 9319 3785 9322 3783 9357 3790 9358
3782 9364 3758 9363 3765 9462 3768 9463
3768 9509
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:22 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 15, 7:22 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 722 PM CDT WED SEP 15 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 710 PM CDT WED SEP 15 2010/ CONVECTION THAT IMPACTED PORTIONS OF THE OZARKS WEDNESDAY AFTERNOON HAD DIMINISHED THIS EVENING LEAVING BEHIND A CONTAMINATED AIR MASS. OUTFLOW BOUNDARIES FROM TODAYS HAD REINFORCED A BOUNDARY THAT EXTENDED ACROSS FAR SOUTHERN KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI. SEVERE CONVECTION HAD DEVELOPED ACROSS SOUTH CENTRAL KANSAS AHEAD OF AN APPROACHING SHORTWAVE AND COLD FRONT. WILL CLOSELY MONITOR THESE STORMS AS THEY SPREAD EAST AND INTERACT WITH THE EAST TO WEST ORIENTED BOUNDARY. GREATEST POTENTIAL FOR SEVERE WEATHER LATER THIS EVENING AFTER 02Z WILL BE ACROSS SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI MAINLY ALONG AND WEST OF HIGHWAY 71. A DIMINISHING RISK OF SEVERE WEATHER WILL SPREAD EAST ACROSS THE OZARKS OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT IN EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI. IN ADDITION...WITH THE CONVECTIVE COMPLEX TAKING SHAPE TO OUR WEST ACROSS KANSAS AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE REGION...THE POTENTIAL OF HEAVY RAINFALL AND FLOODING IS INCREASING FOR TONIGHT. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED FOR AREAS NORTHWEST OF A BRANSON TO SALEM LINE. FOSTER && .DISCUSSION... /ISSUED 325 PM CDT WED SEP 15 2010/ MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION ACROSS THE NORTHERN CWA...AND THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS ASSOCIATED WITH A COLD FRONTAL PASSAGE. CURRENTLY...A LINE OF THUNDERSTORMS CONTINUES TO SLOWLY PUSH EAST SOUTHEAST ACROSS PORTIONS OF THE NORTHWESTERN CWA. AN AREA OF SHOWERS ASSOCIATED WITH THE DECAYING MCS FROM THIS MORNING...CONTINUES TO SLOWLY PUSH EAST ACROSS THE FAR EASTERN CWA THIS AFTERNOON. INCREASED CLOUD COVER REMAINS OVER THE EASTERN AND NORTHERN CWA FROM THE MCS AND THE CURRENT STORMS OVER THE AREA. THIS HAD LIMITED HEATING AND INSTABILITY ACROSS THE AREA. THERE IS ELEVATED INSTABILITY ACROSS THE AREA WITH IT BEING MUCH WEAKER ACROSS THE EASTERN CWA. LOW LEVEL SHEAR VECTORS ARE PARALLEL TO THE MOVEMENT OF THE STORMS...WHICH SHOULD KEEP THE STORMS OUTFLOW DOMINANT AND LIMIT THE SEVERE POTENTIAL WITH THE ONGOING STORMS. WITH THE ELEVATED INSTABILITY THESE STORMS SHOULD CONTINUE TO PUSH EAST AND WEAKEN DURING THE REMAINDER OF THE AFTERNOON...ESPECIALLY ONCE THEY MOVE EAST OF HIGHWAY 65 WHERE WEAKER INSTABILITY RESIDES. THE BIG QUESTION IS WHAT IS GOING TO HAPPEN LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS AS COLD FRONT AND SHORTWAVE TROUGH MOVES THROUGH THE REGION. MODELS DID NOT HANDLE THE MCS THIS MORNING OR THE CURRENT CONVECTION VERY WELL AT ALL...SO THEIR DEPICTION OF THE ACTIVITY ALONG THE FRONT COULD BE GREATLY FLAWED OVER THE AREA DUE TO THE POOR INITIALIZATION OF THE MODEL. CLOUDS ARE STARTING TO CLEAR ACROSS CENTRAL AND SOUTHERN KANSAS THIS AFTERNOON. MLCAPE IS STARTING TO INCREASE IN THESE AREAS WITH TEMPERATURES ARE IN THE UPPER 90S WITH DEWPOINTS IN THE MID TO UPPER 60S ACROSS SOUTH CENTRAL KANSAS. THEREFORE...THINK STORMS SHOULD BEGIN TO INITIALIZE AHEAD OF THE FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS TO NORTH CENTRAL OKLAHOMA IN THE NEXT HOUR OR TWO. WIND SHEAR WILL SUPPORT ORGANIZED STORMS ACROSS KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS...WHICH SHOULD RESULT IN DISCRETE STORMS ACROSS THESE AREAS. THESE STORMS SHOULD THEN MOVE TO THE EAST AND EVENTUALLY FORM INTO A LINE OF STORMS AND THEN PUSH INTO THE WESTERN CWA THIS EVENING. WIND SHEAR SHOULD REMAIN SIGNIFICANT ENOUGH TO SUPPORT STRONG TO SEVERE WEATHER IF THERE IS ENOUGH INSTABILITY IN PLACE ACROSS THE AREA. WITH THE BREAKS IN THE CLOUDS STARTING TO OCCUR ACROSS SOUTHEASTERN KANSAS INTO FAR SOUTHWEST MISSOURI...FEEL A SEVERE POTENTIAL WILL BE POSSIBLE AS THESE LINES MOVE INTO THE AREA...GENERALLY WEST OF THE HIGHWAY 71 CORRIDOR. THINK THE MAIN RISK WILL BE STRONG WINDS. THE LINE OF STORMS SHOULD THEN WEAKEN AS THEY PUSH EAST ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...WHERE MORE STABLE AIRMASS SHOULD RESIDE. COOLER CONDITIONS WILL THEN SPREAD INTO THE AREA BEHIND THE FRONT FOR THE END OF THE WORK WEEK. AN UPPER LEVEL RIDGE WILL THEN START TO BUILD TOWARDS THE AREA THIS WEEKEND. AN UPPER LEVEL SHORTWAVE TROUGH IS EXPECTED TO PUSH ACROSS THE NORTHERN PLAINS THIS WEEKEND WHICH WILL TRY TO PUSH A FRONT TO THE SOUTH. THINK THE RIDGE WILL HOLD STRONG ENOUGH TO KEEP THE FRONT AND ALL PRECIPITATION CHANCES WELL OFF TO THE NORTH OF THE AREA SO LEFT THE FORECAST DRY THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE BUILDS OVER THE REGION. ANOTHER SHORTWAVE TROUGH AND COLD FRONT MAY APPROACH AND MOVE THROUGH THE AREA DURING THE MIDDLE OF NEXT WEEK...BRINGING CHANCES FOR THUNDERSTORMS TO THE REGION. WISE && .AVIATION... /ISSUED 653 PM CDT WED SEP 15 2010/ A FRONT WILL APPROACH THE TERMINALS TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS WITH LOCALIZED IFR CONDITIONS IN THE HEAVIER RAINFALL WILL ACCOMPANY THE FRONTAL PASSAGE. LOW LEVEL WIND SHEAR WILL ALSO IMPACT AREA TERMINALS OVERNIGHT. MVFR CEILINGS MAY PERSIST BEHIND THE FRONT INTO EARLY THURSDAY BEFORE CLEARING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM BRANSON TO SALEM. KS...FLASH FLOOD WATCH TONIGHT FOR EXTREME SOUTHEAST KANSAS. &&
Hazardous weather outlook, Sep 15, 8:28 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT WED SEP 15 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 828 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF QUARTERS. THE FLOODING RISK IS ELEVATED. THE TORNADO RISK IS LIMITED. DISCUSSION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH OUT OF KANSAS AND ACROSS THE MISSOURI OZARKS TONIGHT AS A FRONT APPROACHES FROM THE NORTHWEST. THESE STORMS WILL BRING THE POTENTIAL OF DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF MISSOURI...OR MAINLY SOUTHWEST OF A LINE FROM GIRARD KANSAS TO CASSVILLE MISSOURI. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT MAINLY WEST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Sep 15, 4:44 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ROGERSVILLE 37.12N 93.06W
09/15/2010 WEBSTER MO EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
&&
AFOSTERSpecial weather statement, Sep 15, 4:59 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 PM CDT WED SEP 15 2010 MOZ091-092-095-096-152245- WRIGHT MO-WEBSTER MO-CHRISTIAN MO-DOUGLAS MO- 459 PM CDT WED SEP 15 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CHRISTIAN... SOUTHEASTERN WEBSTER...SOUTHERN WRIGHT AND WESTERN DOUGLAS COUNTIES UNTIL 545 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF DUNCAN TO ELKHEAD...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... ODIN AND GOODHOPE BY 505 PM CDT. HARTVILLE BY 515 PM CDT. AVA AND MANSFIELD BY 520 PM CDT. SQUIRES BY 525 PM CDT. BRUSHYKNOB AND NORWOOD BY 535 PM CDT. PEOPLE IN NORTHEASTERN CHRISTIAN...SOUTHEASTERN WEBSTER...SOUTHERN WRIGHT AND WESTERN DOUGLAS COUNTIES...INCLUDING SEYMOUR... HARTVILLE...MANSFIELD...AVA AND NORWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LINDENBERG
Local storm report, Sep 15, 5:06 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 E ROGERSVILLE 37.12N 93.00W
09/15/2010 WEBSTER MO NWS EMPLOYEE
TREE DOWN ACROSS ONE LANE OF WEST BOUND HIGHWAY 60
&&
AFOSTERLocal storm report, Sep 15, 5:32 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 SW FORDLAND 37.12N 92.97W
09/15/2010 WEBSTER MO AMATEUR RADIO
ROOF BLOWN OFF BARN AND NUMEROUS TREES DOWN
&&
AFOSTERLocal storm report, Sep 15, 5:51 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 NW ROGERSVILLE 37.15N 93.09W
09/15/2010 GREENE MO EMERGENCY MNGR
ROOF DAMAGE AND 30 TREES DOWN
&&
AFOSTERLocal storm report, Sep 15, 5:52 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 ESE SPRINGFIELD 37.18N 93.20W
09/15/2010 GREENE MO NWS EMPLOYEE
TREE DOWN
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 6 hr |
| Sep 15, 8:04 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 23 min |
| Sep 15, 8:32 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Sep 15, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 59 min |
| Sep 15, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 59 min |
| Sep 15, 9:25 PM CDT | Tornado Warning | SGF | Barton, Jasper | 52 min |
| Sep 15, 9:37 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Dallas, Jasper, Laclede, Phelps and 2 more | 12 hr |
| Sep 15, 9:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Newton, Polk | 76 min |
| Sep 15, 10:28 PM CDT | Flash Flood Warning | SGF | Dade, Dent, Greene, Laclede, Lawrence, Phelps and 6 more | 5 hr |
| Sep 15, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 40 min |
| Sep 15, 10:54 PM CDT | Tornado Warning | SGF | Christian | 30 min |
| Sep 15, 11:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Sep 15, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 71 min |
| Sep 16, 12:02 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 73 min |
| Sep 16, 2:41 AM CDT | River Flood Warning | SGF | Cedar | 7 hr |
| Sep 16, 2:50 AM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan | 7 hr |
| Sep 16, 2:57 AM CDT | Areal Flood Warning | SGF | Dent, Greene, Laclede, Lawrence, Phelps, Pulaski and 4 more | 7 hr |
| Sep 16, 9:52 AM CDT | Areal Flood Advisory | SGF | Dallas, Greene, Polk | 24 hr |
| Sep 15, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 54 min |
| Sep 15, 9:09 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 36 min |
| Sep 16, 9:57 AM CDT | Areal Flood Warning | SGF | Bourbon | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.